Kentucky, 2012Flood and Damaging Winds in Kentucky, September 5, 2012
September 5, 2012 · NWS LMK · 8 events in 4 counties and zones
Temperatures near 90 along with dewpoints in the lower 70s contributed to very unstable conditions by mid-afternoon on September 5th. A weak disturbance crossing southern Illinois led to the development of a squall line during the morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures near 90 along with dewpoints in the lower 70s contributed to very unstable conditions by mid-afternoon on September 5th. A weak disturbance crossing southern Illinois led to the development of a squall line during the morning hours. This line of storms grew upscale and moved south and east of the Ohio River near the Louisville metropolitan area by 3 pm, bringing widespread 50 to occasionally 60 mph winds. Several trees were downed in Meade and Jefferson Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 5, 2:32 PM EST, 24 minutes earlier.
Area forecast discussion, Sep 5, 2:32 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT WED SEP 05 2012
.Short Term (Tonight through Thursday Night)...
Issued at 330 PM EDT Wed Sep 5 2012
A line of strong to severe thunderstorms continues to move southeast
across the area. These storms continue to propagate southeast, aided
by a shortwave and instability that has developed out ahead of the
convection. A Severe Thunderstorm Watch is now in effect for the
whole area. The second watch is in effect until 03Z. However, storms
should be out of the area well before that time. Behind these
storms, rain showers will continue off and on tonight. However,
coverage should decrease overnight. Think that thunderstorms will be
fairly isolated overnight, if any are able to form.
A cold front will move through the area tomorrow. This front should
be about on the doorstep of the CWA by 12Z tomorrow. With daytime
heating, some storms will develop along the front. The best chance
for storms tomorrow will likely be in central Kentucky as the front
should be into this area by the time the atmosphere becomes unstable
in the afternoon. Though widespread severe weather is not expected
tomorrow, a few strong storms will be possible during the afternoon
hours. Gusty winds would be the main threat with any strong storms
that develop.
Temperatures will remain warm and muggy tonight and tomorrow. Lows
will drop only into the lower 70s tonight. For tomorrow, highs will
top out once again in the upper 80s to around 90. With the front
through the area tomorrow night, a bit cooler air will filter in.
Lows will be in the mid to upper 60s.
.Long Term (Friday - Wednesday)...
Issued at 310 PM EDT Wed Sep 5 2012
Not much has changed from the previous discussion for Friday through
Saturday as the models have a seemingly good grasp on the deep
trough and associated surface cold front that sweeps through the
Ohio Valley. Ensemble model data indicates anomalous 850mb temps
behind the front by at least 1 standard deviation. The dynamics
appear to be lining up for decent convection to fire up along a line
ahead of the frontal boundary, bringing plenty of rain chances
across the area. The timing of most of the precip appears to be
moving through early Saturday, thereby limiting the full potential
of convective instability, however, SPC has the local forecast area
in a 5% severe risk area. This is for good reason as 30 to 40 knots
of 0-6km shear will be on tap, an approximately 90 knot upper-level
jet will be screaming overhead, and WAA will have been in place for
enough time to ensure a moist, unstable atmosphere. As such, the
evolution of this system will need to be monitored for the full
local impacts to be realized.
After the fropa, a much more seasonable airmass will settle into
place as model consistency shows a strong ridge taking over the
region through the remainder of the forecast period. While high
temps will get into the upper 80s on Friday, highs over the weekend
will only reach the mid 70s. A slow warming trend will take place
through early next week, reaching the mid 80s by Wednesday.
Overnight lows will be much cooler as well, generally in the 50s
from Sunday morning onward.
&&
.Aviation (18Z TAF issuance)...
Issued at 100 PM EDT Wed Sep 5 2012
A line of storms that developed along an outflow boundary from
overnight convection continues to approach the area. The question is
how well this line of storms will hold together as it slowly sinks
into the area. SDF will likely see some thunderstorms in the
vicinity after 19Z or so as storms are beginning to pop up in front
of the main line. BWG and LEX are a bit more in question as the
storms may have a hard time maintaining their intensity as they move
east. Will leave out mention from these sites now, but monitor the
approaching storms.
Overnight skies will become partly cloudy, though high clouds will
likely remain in the area. With winds going calm once again at BWG,
light fog looks likely, so will mention this. Winds will pick up
tomorrow morning out of the west-southwest.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
Short Term.......EER
Long Term........LG
Aviation.........EER
Hazardous weather outlook, Sep 5, 2:41 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT WED SEP 5 2012
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
341 PM EDT WED SEP 5 2012 /241 PM CDT WED SEP 5 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE AREA THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE
STRONGEST STORMS WILL CONTAIN DAMAGING WIND GUSTS AND POSSIBLY
SMALL HAIL. ANY THUNDERSTORM WILL HAVE DANGEROUS LIGHTNING AND
BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A
COLD FRONT PASSES THROUGH THE AREA. THE STRONGEST STORMS WILL
CONTAIN GUSTY WINDS AND HEAVY RAIN.
THUNDERSTORMS ARE ANTICIPATED TO ERUPT IN FRONT OF A STOUT COLD
FRONT FRIDAY NIGHT THROUGH EARLY SATURDAY. INGREDIENTS APPEAR TO
BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME STRONG WITH THE
PRIMARY HAZARDS BEING GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND
DANGEROUS LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS
AND HAIL THIS AFTERNOON TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).
EER/LG
In the hours before
Special weather statement, Sep 5, 1:20 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT WED SEP 5 2012
INZ076-077-083-084-089-KYZ023-051905-
CRAWFORD IN-DUBOIS IN-HANCOCK KY-ORANGE IN-PERRY IN-WASHINGTON IN-
220 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAOLI TO 11 MILES
SOUTHWEST OF PAOLI TO 9 MILES SOUTHEAST OF JASPER TO DALE TO 12 MILES
NORTHWEST OF ROCKPORT...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TELL CITY...
PAOLI...
SALEM...
JASPER...
ENGLISH...
WOODLAWN GROVE AND LEIPSIC...
PUMPKIN CENTER AND STAMPERS CREEK...
BROMER AND CLAYSVILLE...
LIVONIA AND CAMPBELLSBURG...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3853 8684 3853 8669 3869 8668 3869 8633
3860 8599 3842 8619 3842 8626 3836 8625
3812 8653 3785 8691 3790 8692 3790 8699
3794 8697 3794 8693 3801 8678 3810 8677
3811 8681 3820 8680 3820 8707 3829 8708
TIME...MOT...LOC 1820Z 291DEG 25KT 3861 8645 3846 8661
3827 8683 3813 8700 3799 8720
MPSpecial weather statement, Sep 5, 1:38 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM EDT WED SEP 5 2012
INZ078-079-051905-
JEFFERSON IN-SCOTT IN-
238 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORM WITH HEAVY RAIN...HALF INCH HAIL...POSSIBLE
FUNNEL CLOUDS...AND 50 MPH WINDS...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTTSBURG...AND DRIFTING EAST AT 5 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED
WITH THIS STORM. THIS STORM MAY ALSO PRODUCE A FUNNEL CLOUDS.
* THIS STORM WILL ALSO IMPACT...
NEW FRANKFORT...
WOOSTER...
BLOCHER AND DEPUTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8554 3869 8576 3877 8580 3882 8571
3883 8562 3885 8562 3886 8561 3886 8558
3888 8558 3888 8557
TIME...MOT...LOC 1837Z 254DEG 4KT 3874 8572
RSSpecial weather statement, Sep 5, 1:59 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM CDT WED SEP 5 2012
INZ089-KYZ023-024-026-051930-
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-PERRY IN-
159 PM CDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TELL CITY TO 5 MILES
SOUTHWEST OF HAWESVILLE TO MASONVILLE...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
TELL CITY...
WEBERSTOWN AND SUNNY CORNER...
HOLT AND HARDINGROVE...
STEPHENSPORT AND SAMPLE...
MYSTIC AND SUNNYDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH WELL BEFORE THE ARRIVAL OF ANY
RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3764 8695 3763 8692 3767 8683 3771 8687
3775 8683 3780 8683 3784 8686 3783 8690
3784 8692 3788 8690 3789 8692 3801 8677
3790 8628 3751 8681 3760 8699
TIME...MOT...LOC 1858Z 292DEG 31KT 3793 8669 3784 8680
3771 8698
MPSpecial weather statement, Sep 5, 2:15 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT WED SEP 5 2012
INZ076>078-084-089>092-KYZ024-025-051945-
BRECKINRIDGE KY-CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-MEADE
KY-ORANGE IN-PERRY IN-SCOTT IN-WASHINGTON IN-
315 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
SALEM TO 10 MILES NORTHWEST OF CORYDON TO 13 MILES EAST OF TELL
CITY...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
CORYDON...
PUMPKIN CENTER AND MANNING CROSSING...
LITTLE YORK AND CEDAR FLAT...
RHODELIA AND FRYMIRE...
LEOTA AND RAYMOND...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 22 AND 33.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH WELL BEFORE THE ARRIVAL OF ANY
RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3882 8568 3874 8568 3873 8567 3830 8593
3790 8629 3802 8679 3836 8641 3878 8617
3877 8613 3879 8608 3877 8604 3877 8599
3876 8598 3877 8595 3876 8590 3873 8588
3881 8580 3883 8573
TIME...MOT...LOC 1914Z 274DEG 18KT 3864 8598 3832 8621
3802 8651
MPSpecial weather statement, Sep 5, 2:32 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM CDT WED SEP 5 2012
KYZ023>027-052000-
BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-MEADE KY-OHIO KY-
232 PM CDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
HARDINSBURG TO 12 MILES EAST OF WHITESVILLE TO HARTFORD...AND MOVING
EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARTFORD...
HARDINSBURG...
BRANDENBURG...
WEBSTER AND SANDEFUR CROSSING...
BASIN SPRING AND IRVINGTON...
BEWLEYVILLE AND GUSTON...
TOUSEY AND HILLGROVE...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3762 8697 3767 8683 3769 8685 3785 8666
3785 8661 3793 8656 3792 8653 3794 8650
3795 8652 3789 8629 3801 8618 3799 8607
3796 8605 3798 8603 3797 8600 3761 8632
3731 8685 3747 8713
TIME...MOT...LOC 1932Z 285DEG 25KT 3786 8640 3768 8661
3749 8689
MPSpecial weather statement, Sep 5, 2:42 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT WED SEP 5 2012
INZ091-092-KYZ030>032-052025-
CLARK IN-FLOYD IN-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
342 PM EDT WED SEP 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SCOTTSBURG TO 6 MILES WEST OF NEW ALBANY...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
PROSPECT...
LYNDON...
ANCHORAGE...
NEW ALBANY...
SELLERSBURG AND SPEED...
CLARK REGIONAL AIRPORT AND NEW MARKET...
WATSON AND PRATHER...
HARMONY VILLAGE AND ROLLING HILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3859 8548 3859 8543 3860 8543 3858 8530
3821 8555 3828 8599 3830 8601 3861 8577
3861 8552
TIME...MOT...LOC 1942Z 284DEG 20KT 3861 8567 3828 8590
RSThunderstorm Wind, Jefferson
- When
- September 5, 2:56 PM EST
- Where
- Jefferson County, 0.39 mi NE of Vaverly Hills
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.135, -85.816
Louisville broadcast media reported a tree down, blocking a portion of Arnoldtown Road.
Thunderstorm Wind, Jefferson
- When
- September 5, 2:57 PM EST
- Where
- Jefferson County, 0.28 mi SW of Highlands
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Employee
- Coordinates
- 38.228, -85.684
A large tree fell along Woodbourne Avenue, crushing a car.
Thunderstorm Wind, Jefferson
- When
- September 5, 3:09 PM EST
- Where
- Jefferson County, 0.84 mi WNW of St Regis Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.234, -85.564
An eight inch limb fell across Turnstile Street in the Plainview subdivision of Louisville.
Thunderstorm Wind, Jefferson
- When
- September 5, 3:16 PM EST
- Where
- Jefferson County, 1.45 mi SSW of St Matthews
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.230, -85.638
Thunderstorm winds toppled a tree near the Breckinridge Lane bridge over the Watterson Expressway. About 2 miles away, the ASOS weather instrument at Bowman Airport measured a wind gust of 52 mph.
Thunderstorm Wind, Jefferson
- When
- September 5, 3:18 PM EST
- Where
- Jefferson County, 0.39 mi ENE of Anchorage
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.271, -85.523
The public reported a large tree downed across a railroad track near Anchorage.
Thunderstorm Wind, Franklin
- When
- September 5, 4:17 PM EST
- Where
- Franklin County, 1.36 mi W of Frankfort
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.200, -84.875
In Frankfort, a tree was downed at the intersection of Clinton and Ann Streets.
Thunderstorm Wind, Bourbon
- When
- September 5, 5:05 PM EST
- Where
- Bourbon County, 0.88 mi SW of Paris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.210, -84.260
The Bourbon County Fire Department reported that trees had fallen across several areas county-wide.
Flood, Madison
- When
- September 5, 5:53 PM EST
- Where
- Madison County, 0.88 mi SE of Richmond to 0.76 mi SE of Richmond
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.740, -84.290
The Richmond Fire Department reported two cars stalled and several briefly impassable flooded roads downtown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Massachusetts, September 5, 2012$1.5 million · 1 event
- Hail and Damaging Winds in Missouri, September 5 to 6, 2012$87,000 · 1.75 in hail · 56 events
- Flash Flood and Hail in Texas, September 5, 2012$160,000 · 1.25 in hail · 18 events
- Flash Flooding and Damaging Winds in Tennessee, September 5, 20121 injured · $96,000 · 55 kt wind · 14 events
- Flash Flood in North Carolina, September 5, 2012$100,000 · 1 event
- Hail and Damaging Winds in Arkansas, September 5 to 6, 2012$61,000 · 1 in hail · 7 events
- Lightning Strike in Maryland, September 5, 2012$75,000 · 1 event
- Damaging Winds in Illinois, September 5, 2012$38,000 · 52 kt wind · 3 events
- Damaging Wind in Indiana, September 5, 2012$40,000 · 61 kt wind · 1 event
- Lightning Strike in Alabama, September 5, 2012$40,000 · 1 event
- Hail and Damaging Winds in Iowa, September 5, 2012$11,000 · 63 kt wind · 13 events
- Damaging Winds in Illinois, September 5, 201265 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397606, 397613, 397608, 397609, 397611, 397604, 397605, 397603.